MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that air embolism occurred and patient went into cardiac arrest.The target lesion was located in the proximal to mid left anterior descending artery.Following coronary atherectomy, a 2.50mm x 20mm emerge balloon catheter was advanced for dilatation.Prior to inflating the balloon, the physician pulled negative and proceeded to inflate the balloon.However, the balloon failed to inflate and was subsequently removed.Angiogram was performed and revealed that the coronary arteries were full of air.The patient went into cardiac arrest and was placed on a ventilator.The patient was revived and the procedure was completed.Post procedure, technician tested the balloon and noted that there was a hole in the shaft.No further patient complications were reported.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11508481
Report Number2134265-2021-02797
Device Sequence Number11457349
Product Code LOX
UDI-Device Identifier08714729806325
UDI-Public08714729806325
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0025043836
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;